Heavy Rain, Clay
- When
- July 30, 2:00 PM EST to 3:00 PM EST
- Where
- Clay County, 1.2 mi W of Mill Creek
- Reported by
- Broadcast Media
- Coordinates
- 30.050, -81.900
Three inches of rain were measured in 1 hour.
Sea breeze storms produced locally heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Sea breeze storms produced locally heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 30, 1:17 PM EST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 217 PM EDT TUE JUL 30 2013 .SHORT TERM...THRU WED... SCATTERED SHOWERS AND A FEW T-STORMS EXPECTED INTO THIS EVENING ALONG SEA BREEZES...WITH GREATEST COVERAGE LIKELY TOWARD 00Z BETWEEN I-95 AND I-75..WITH GRADUAL DECREASE DURING THE EVENING. UPPER TROUGH MOVES OVER SOUTHEASTERN STATES WED WHICH MAY ENHANCE COVERAGE OF AFTERNOON SHOWERS/T-STORMS. GFS MOS GUID SUGGESTING 70-80 POP WED WHILE MET MOS GUID ONLY SHOWING 20-40 POP VALUES. AT THIS TIME...WILL MAINTAIN CURRENT CHANCE POPS FOR WED AFTN...MAX SET AT 50 PCT LATE WED AFTERNOON INTERIOR AREAS. BASED ON MODEL GUID FORECAST LOW-LEVEL TEMPS/THICKNESSES... WILL INCREASE FORECAST HIGH TEMPS WED A DEGREE OR TWO. WITH LOW 90S INLAND...UPR 80S COAST. WEDNESDAY NIGHT THROUGH FRIDAY... UPPER TROUGH WILL CONTINUE TO DIVE SOUTH INTO FL PENINSULA INTO EARLY FRI BEFORE LIFTING NE. PRECIPITABLE WATER (PWAT) VALUES ARE EXPECTED TO BE OVER 2 INCHES. MODELS INDICATE A FEW STRONG DISTURBANCES MOVING OVER THE FORECAST AREA THURSDAY AND HAVE 60% POPS DURING AFTN/EVENING HOURS OF PEAK CONVECTION. WILL KEEP LOW CHANCE ALL NIGHT FOR MOST AREAS. ON FRIDAY MODELS SHOW A RIDGE BUILDING EAST OVER THE SERN STATES PINCHING OFF A MID LEVEL TROUGH TO OUR SOUTH. RAIN CHANCES WILL DECREASE ACROSS SE GA WHERE PWATS WILL DROP BELOW 1.5 INCHES...BUT CONTINUE NEAR 40% ACROSS NE FL FRIDAY AFTN. .LONG TERM...SATURDAY THROUGH TUESDAY... SATURDAY WILL BE A TYPICAL SUMMER DAY WITH SCATTERED SHOWERS/STORMS FROM SEA BREEZE INTERACTIONS. AN UNSETTLED WEATHER PATTERN IS EXPECTED THROUGH REMAINDER OF THE PERIOD AS LOW LEVEL TROUGHING SETTLES OVER THE AREA WITH A FLAT RIDGE TO OUR SOUTH. PWATS OVER 2 INCHES WILL RETURN LATE IN THE WEEKEND. THE COMBINATION OF A LINGERING TROUGH OVER THE DEEP SOUTH AND HIGH MOISTURE CONTENT SUPPORT ABOVE NORMAL RAIN CHANCES AND WILL KEEP 50% POPS FOR NOW. TEMPS WILL MUGGY AND SLIGHTLY ABOVE NORMAL. && .AVIATION... VFR CONDITIONS WILL CONTINUE...EXCEPT LOCAL MVFR VICINITY SCATTERED AFTN/EVNG SHRA/TSRA. SOME POTENTIAL FOR STRONG GUSTY WINDS WITH ANY STRONGER TSRA ABLE TO DEVELOP. && .MARINE... WINDS ARE SE 10 KT NEAR THE COAST BUT ELSEWHERE LIGHT AND VARIABLE. SEAS ARE RUNNING 1-3 FT. HIGH PRESSURE RIDGE OVER THE WATERS WILL PROMOTE SOUTH WINDS LESS THAN 15 KT THROUGH THE PERIOD. RIP CURRENTS: LOW RISK EXPECTED THROUGH MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 91 72 88 / 20 50 40 60 SSI 77 85 75 85 / 10 30 30 60 JAX 73 90 73 88 / 20 40 40 60 SGJ 74 88 74 85 / 10 30 20 60 GNV 72 92 73 87 / 30 50 30 60 OCF 73 93 73 87 / 30 50 40 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && WOLF/TRABERT/MCALLISTER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 345 AM EDT TUE JUL 30 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-310745- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 345 AM EDT TUE JUL 30 2013 ...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE REGION... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...WHICH WILL LINGER INTO THE EVENING HOURS. A FEW OF THESE STORMS MAY BE STRONG WITH GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Three inches of rain were measured in 1 hour.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467007.